Publications


The Minimum Number of Generators of Symmetric Ideals (Submitted)

arxiv
abstract

We study equigenerated symmetric ideals in polynomial rings and the minimum number of polynomials required to generate them up to permutations of the variables. We give a representation-theoretic formula for this number and determine a sharp threshold on the number of variables needed for a general symmetric ideal to attain the largest possible dimension in its generating degree. The threshold is governed by partial sums of integer partition numbers, which appear in the OEIS as sequence A000070. We also construct explicit extremal symmetric ideals for every admissible number of generators. As an application, the principal case gives the sharp stable range for the theorem of Harada-Seceleanu-Şega on general principal symmetric ideals.

Products and Powers of Principal Symmetric Ideals with Eric Dannetun, Bruce Fang, Riccardo Formenti, Bo Y. Gao, Juliann Geraci, Ross Kogel, Yuelin Li, Shreya Mandal, Vingue Rupasinghe, Alexandra Seceleanu, and Duc Van Khanh Tran

Published in Journal of Algebra and Its Applications 25.02 (2026)

arxiv
abstract

Principal symmetric ideals were recently introduced by Harada, Seceleanu, and Şega, where their homological properties are elucidated. They are ideals generated by the orbit of a single polynomial under permutations of variables in a polynomial ring. In this paper we determine when a product of two principal symmetric ideals is principal symmetric and when the powers of a principal symmetric ideal are again principal symmetric ideals. We characterize the ideals that have the latter property as being generated by polynomials invariant up to a scalar multiple under permutation of variables. Recognizing principal symmetric ideals is an open question for the purpose of which we produce certain obstructions. We also demonstrate that the Hilbert functions of symmetric monomial ideals are not all given by symmetric monomial ideals, in contrast to the non-symmetric case.

Relation Between the Almost Truth of the Principle of Charity and Uniform Continuity for Monoidal T-norm Based Logics

Published in Journal of Multi-Valued Logic and Soft Computing, 42(5-6), 425-438. (2024)

abstract

It is known that the Sorites paradox can be resolved by working in fuzzy logic and making one of the premises of the argument close to true rather than fully true. We call this premise the Principle of Charity and introduce an additional condition on it, desiring for it to be “almost true” and not just close to true. We proceed to analyze the resolution of the Sorites paradox under various monoidal t-norm based fuzzy logics and determine which of these logics establishes the Principle of Charity as “almost true”. In particular, we desire the Principle of Charity to be “almost true” iff the function mapping objects to their truth values is uniformly continuous. We prove that this relationship holds exactly when the underlying t-norm is nilpotent. This result provides a characterization of both nilpotent t-norms and uniformly continuous functions onto [0, 1].

Notes


Impartial Games and the Sprague-Grundy Theorem

abstract

We introduce and develop the theory of impartial combinatorial games, starting from the basic definitions and working towards a proof of the Sprague-Grundy Theorem, including detailed proofs along the way. Unlike other sources, we consider arbitrary impartial games and not just those with a finite number of moves at each stage. Restricting to the case of impartial games allows the definitions from the general theory of combinatorial games to be simplified for this exposition. This paper was written as part of a capstone course in undergrad.